It is currently Wed Aug 23, 2017 4:01 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Wed Sep 05, 2012 9:24 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
A few months back I attempted the transition to the film. My experience was pretty bad. I'm unsure if there were some teething issues with the manufacturing of the first few batches in my country (australia), but I had some pretty nasty precipitated withdrawal-esque effects the first time. Bad headaches, raciness, anxiety... I ended up going back to the chemist to exchange the film back to the tablets.

Recently I decided to give the film another go. Main reason is because of the quicker absorption. I've had to go straight from the pharmacy to have my dose dispensed to a university tute within 15-20 mins.

So yesterday I started, but I took a slightly different approach. To compensate for the extra bioavailability of the film (20% more), I reduced my dose a bit from 12mg to 8mg. It's definitely an over-compensation, as even with generous estimates I'd still be 2mg under my usual. It's a lot more convenient to take 8mg than 10. 10 would require having 2.5 films in the morning and evening, and when my morning dose is dispensed at the chemist it'd be a bit of a hassle.

Thankfully the negative yuckness of my first experience didn't happen this time around. The only real difference is I've noticed the film works a lot faster. However, gauging by the withdrawal symptoms I'm feeling that get progressively worse a few hours after my dose, I dunno if I'm getting enough.

I've always had issues with metabolism of Sub. Maybe it's cos of my other meds, but even stable on 12mg (6mg am / 6mg pm) I'd start to notice some mild yuckness that'd be relieved shortly after my next dose. Since I've dropped to 8 it's gotten more pronounced. In a lecture today I was yawning and stretching up the back, goosebumps sweating, and i was jiggling my legs non-stop. It wasn't severe, but enough to be uncomfortable. It was maybe 4? hours after my morning dose that I first noticed the feeling start to edge in. Managed to hold off til 6:30pm to have my dose, and within 2 minutes the symptoms were relieved.

I know this is pretty normal with any dose reduction, and it takes a few days to re-stabilise on a lower dose. But the thing is, last time I reduced to 8mg I never did fully re-stabilise, even after a month on 8mg. The symptoms got easier to handle, but were still around enough for me to anticipate my next dose, or get urges to bring it forward a couple of hours.

Has anyone else had this issue when they've tried to reduce? Anything you did to make the Sub last longer in the body, or any tricks to better stabilise on a lower dose? What dose did you guys notice it start to get difficult to re-stabilise, or get urges to "top up" with more Sub, or other opioids.


Top
 Profile  
 
 Post subject: I hope this helps
PostPosted: Wed Sep 05, 2012 3:33 pm 
Offline
Super Poster
Super Poster

Joined: Wed Sep 05, 2012 12:28 pm
Posts: 117
Hello, Everybody is different, yet we are all human beings so there are many similar traits as well. I have found that the mental part of this this whole journey is as much, if not more, a challenge that effects everything when trying to taper doses. For myself, I had to be very strong mentally. It is so empowering knowing that I was doing this for me, myself and I. Pretty damn selfish, right? Thats ok, because one day at a time, i am getting my life back and its worth it. So, tapering. Stay strong and be practical. It sounds like the film is working for you. What I did was to evenly split my doses to 2,3 and even 4 small doses split up through out the day, never exceeding my last daily dose that I was stable on. The mental part of it tells us that we need to take something to feel better, so i would play that game until it was not a game no more. Lets say you r taking 8mg and you are stable. Remember stable is not feeling euphoric, stable is basically feeling ok and you can handle it. Split in to 2- 4mg doses, take one in the am, one in the late afternoon. How do you feel. If you have to split in to 4-2mg pieces and take them split up around every 6 hours. YOU have to determine what works. This worked for me. Then you start eliminating a small piece out of your day, you slowly start reducing, keeping in mind how you feel. Here is what i figured out for me, I needed to not be hard on myself, take a sliver to help once in awhile, and celebrate the joy of succesfully reducing and getting stable. I am telling you, for me, the mental head game was strong. I had to really look at myself differently and learn to think differently. I am down to taking .25mg(.125 in the am and .125mg in the pm) one day and .5mg(.25 and .25) the next. Plan to be off in the next 6-8weeks. i hope I helped you, questions?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group